Aa
Aa
A
A
A
Close
1212365 tn?1329968536

clindamycin effect

My daughter of 2yrs old has cellulitis and the DR. prescribed her clindamycin she started this treatment 3days ago and all of a sudden her hair is starting to fall out. I tried looking for the side effects but it was telling me basic stuff and it stated that it had more to it I just needed to ask a doctor. So now I'm asking.... Please help me find answers
8 Responses
Sort by: Helpful Oldest Newest
535822 tn?1443976780
I did a little research and I will do more it does appear that clindamycin can cause hair loss in some .,I think you should go back to the Doctor and ask about some other med, dont take her off the med until you have spoken to him ..I will look further.
Helpful - 0
1212365 tn?1329968536
Thanks I appreciate it
Helpful - 0
973741 tn?1342342773
Where exactly did she have the cellulitis?  That can be VERY serious.  My husband recently had a bout of cellulitis in January and standard antibiotics didn't work for him, he ended up in the hospital on IV antibiotics.  His ear, cheek and heading to his eye were involved and I have never seen anything like it.  The swelling was tremendous.  that can be a dangerous infection and in and of itself can cause the body to be stressed and react.  Did they determine if the cellulitis was staph or strep and if it was secondary to another infection somewhere?  

Are her symptoms going away?  Really important to treat that infection with a big gun to wipe it out.  Cellulitis, depending on where it is can actually kill you.  It took my husband about 2 days even with IV antibiotics to see the swelling stop and begin to receed.  Very scary.  

As far as hair loss with clyndomycin it is .34% or in other words, less than 1% and very rare.  Everyone reacts differently to medication for sure and your daughter could be part of that less than 1%.  Or it could be part of the cycle of her illness and the body being under stress.

Absolutely consult with the doctor but would also think about if the drug is working and if you are almost done with her course of therapy (is it 10 days?)

Anyway, best of luck to you. I was so worried for my husband and honestly, his ear looked like it was going to explode off of his head.  His skin after this was also quite dry, peeling, and cracked.  It takes a while to recover fully from cellulits.  Hope she is completely well soon!

Helpful - 0
535822 tn?1443976780
As I said on doing some research the med can cause hair loss in some , I expect it will grow back once she is better .
Helpful - 0
973741 tn?1342342773
Hey, let us know what the doctor says.  Is her cellutis responding to the medication??  good luck to you
Helpful - 0
535822 tn?1443976780
Here is a link you may find useful      www.ehealthme.com/ds/clindamycin+phosphate/hair+loss
Helpful - 0
1212365 tn?1329968536
Hi!! Well she had it on her private area and the meds was making her lose her hair. But she is doing better ... Thank you all I really appreciate it
Helpful - 0
973741 tn?1342342773
Ouch, cellulitis on the private area.  That's not good.  Is it cleared up now??   I'm sure her hair will grow back.  Peace and luck to your daughter.  (again, ouch!)
Helpful - 0
Have an Answer?

You are reading content posted in the Pediatrics Community

Top Children's Health Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Is a gluten-free diet right for you?
We answer your top questions about the flu vaccine.
Learn which over-the-counter medicines are safe for you and your baby
Yummy eats that will keep your child healthy and happy
Healing home remedies for common ailments